Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 14, 2005, 9:49 PM CDT for La Salle County, McMullen County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2005, 9:49 PM CDT (02:49 UTC)
- Expired
- Jul 15, 2005, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties La Salle County, TX, McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 141 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2282 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 150250
FFWCRP
TXC283-311-150545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
949 PM CDT THU JUL 14 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LA SALLE COUNTY IN TEXAS
MCMULLEN COUNTY IN TEXAS
* UNTIL 1245 AM CDT
* AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED ISOLATED 3 INCH RAINFALL AMOUNTS. WIDE
SPREAD 3 INCH RAINFALL AMOUNTS ARE LIKELY WITH THESE
THUNDERSTORMS.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...COTULLA...TILDEN...ARTESIA WELLS...CALLIHAM...CROSS...
FOWLERTON...LOMA ALTA...LOS ANGELES...MILLET AND WOODWARD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2864 9835 2806 9834 2806 9904 2804 9935
2863 9938
$$
GW1 follow-up statement
000
WGUS74 KCRP 150333
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1031 PM CDT THU JUL 14 2005
TXC283-311-150545-
LA SALLE-MCMULLEN-
1031 PM CDT THU JUL 14 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1245 AM CDT FOR MCMULLEN AND
LA SALLE COUNTIES...
AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER MUCH OF
LASALLE COUNTY AND WESTERN PORTIONS OF MCMULLEN COUNTY. THESE
STORMS WERE GENERALLY MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODWARD...
TILDEN...MILLET...LOS ANGELES...FOWLERTON...CROSS...COTULLA AND
CALLIHAM.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA...ESPECIALLY IN LASALLE COUNTY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2864 9835 2806 9834 2806 9904 2804 9935
2863 9938
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 9:23 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 14, 9:23 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 923 PM CDT THU JUL 14 2005 .UPDATE...MID-LEVEL SHORTWAVE TROUGH CROSSES THE REGION TONIGHT WITH ADEQUATE SYNOPTIC-SCALE ASCENT. 250HPA DIVERGENCE MAXIMUM/LOW-LEVEL JET ARE CENTERED OVER THE RIO GRANDE PLAINS WHERE SIGNIFICANT REFLECTIVITY ECHOES ARE TRENDING. OUTFLOW BOUNDARY WILL CONTINUE TO DROP SOUTH ACROSS THE REGION AND PROVIDE LOW-LEVEL FORCING. MOISTURE/INSTABILITY WILL BE QUITE FAVORABLE FOR AFOREMENTIONED FORCING TO PRODUCE SCATTERED TO NUMEROUS CONVECTION WITH TORRENTIAL RAINS AND LOCALIZED SEVERE WEATHER. WILL LOWER MIN TEMPERATURES A LITTLE AS RAIN-COOLED AIRMASS ENVELOPS THE REGION. ALSO INCREASING QPF SIGNIFICANTLY. && .MARINE...LOW-LEVEL JET AND MESOSCALE INFLOW INTO CONVECTION WILL MAINTAIN SCA CONDITIONS ACROSS MUCH OF THE WATERS. && .AVIATION...OVERALL AT THIS TIME EXPECT CONVECTION TO CONTINUE TO DRIFT SOUTHWEST OVERNIGHT AND THIS MAY IMPACT KLRD AFTER 06Z. WILL MONITOR LATEST TRENDS IN RADAR BFR DECIDING IF PRECIP NEEDS TO BE MENTIONED THERE. CONVECTION MAY ALSO GET TO KALI BUT THINK AT THIS TIME IT WILL DIE OFF BFR IT GETS TO KCRP. WITH UPPER LOW MOVING FURTHER SOUTH TOMORROW...EXPECT MORE CONVECTION AND HAVE INCLUDED PROB30S EXCEPT AT KLRD. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SCA GMZ230-250-255-270-275. && 85/UPDATE 86/GW/AVIATION
Hazardous weather outlook, Jul 14, 3:46 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 346 PM CDT THU JUL 14 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 346 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE TEXAS HILL COUNTRY WILL MOVE EAST SOUTHEAST TOWARD THE MID AND UPPER TEXAS COAST THIS EVENING AND OVERNIGHT. THE ATMOSPHERE IS UNSTABLE AND THE STORMS ARE SLOW MOVING...THEREFORE A FEW STORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL AS THEY APPROACH THE NORTHERN COASTAL BEND...BETWEEN THREE RIVERS AND VICTORIA LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH WEDNESDAY AS A TROUGH OF LOW PRESSURE STALLS OVER SOUTH TEXAS. HIGH MAXIMUM HEAT INDEX VALUES ARE EXPECTED DURING THE LATE AFTERNOON HOURS...ESPECIALLY TUESDAY AND WEDNESDAY. ACCORDING TO THE NATIONAL HURRICANE CENTER...HURRICANE EMILY WILL ENTER THE SOUTHWEST GULF OF MEXICO BY LATE MONDAY. SEA HEIGHTS ARE EXPECTED TO RISE SIGNIFICANTLY OVER THE COASTAL WATERS BY WEDNESDAY. HOWEVER...THE AMOUNT OF PRECIPITATION AND WIND SPEEDS WEDNESDAY WILL DEPEND UPON THE POSITION OF HURRICANE EMILY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JM
In the hours before
Special weather statement, Jul 14, 8:06 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 806 PM CDT THU JUL 14 2005 TXZ231-232-150145- BEE-LIVE OAK- 806 PM CDT THU JUL 14 2005 ...A STRONG THUNDERSTORM AFFECTING EXTREME NORTHERN BEE AND LIVE OAK COUNTIES... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF NELL...OR 18 MILES WEST OF KENEDY...MOVING EAST AT 15 MPH. THESE STRONG STORMS WILL CONTINUE TO DRIFT INTO NORTHERN PORTIONS OF BEE AND LIVE OAK COUNTIES THROUGH 845 PM. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
Special weather statement, Jul 14, 9:02 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 902 PM CDT THU JUL 14 2005 TXZ230-150300- MCMULLEN- 902 PM CDT THU JUL 14 2005 ...A STRONG THUNDERSTORM WAS AFFECTING MCMULLEN COUNTY... AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CALLIHAM...OR 7 MILES EAST OF TILDEN...MOVING SOUTH AT 5 TO 10 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. GW
Local storm report, Jul 14, 9:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
931 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM FLASH FLOOD THREE RIVERS 28.47N 98.18W
07/14/2005 LIVE OAK TX LAW ENFORCEMENT
SEVERAL STREETS FLOODED AND CLOSED IN THREE RIVERS
0929 PM TSTM WND DMG 6 S THREE RIVERS 28.38N 98.18W
07/14/2005 LIVE OAK TX LAW ENFORCEMENT
TIN ROOF BLOWN OFF BUILDING INTO MEDIAN ALONG HIGHWAY 281
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:36 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 39 min |
| Jul 14, 8:42 PM CDT | Flash Flood Warning | CRP | Live Oak | 3 hr |
| Jul 14, 9:31 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 31 min |
| Jul 14, 9:40 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| Jul 14, 11:49 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Jul 15, 8:12 AM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| Jul 15, 10:34 AM CDT | Marine Weather Statement | CRP | 116 min | |
| Jul 15, 12:01 PM CDT | Special Marine Warning | CRP | 44 min | |
| Jul 15, 1:24 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jul 15, 1:37 PM CDT | Tornado Warning | CRP | Nueces | 23 min |
| Jul 15, 2:00 PM CDT | Tornado Warning | CRP | Nueces | 30 min |
| Jul 15, 3:45 PM CDT | Flash Flood Warning | CRP | Duval | 3 hr |
| Jul 15, 4:08 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.